Sulfamethoxazole-trimethoprim DS Stomach Pains, Crotch Area, Pain Discomfort, Couple Times, Rashes
I am generally a healthy 24 year old however I have been getting frequent UTI infections over the past year and I have been prescribed sulfameth every time (6 pills for 3 days). The medication completely resolves the pain and overall discomfort from the UTI immediately, however the side effects have been getting worse. ... more »
I am generally a healthy 24 year old however I have been getting frequent UTI infections over the past year and I have been prescribed sulfameth every time (6 pills for 3 days). The medication completely resolves the pain and overall discomfort from the UTI immediately, however the side effects have been getting worse.
The first 2 times I took the medication I experienced no side effects at all that I can remember. However, the 3rd and 4th times I have experienced extreme itching in my general crotch area, that is so bad it wakes me up in the middle of the night. I needed to apply a cold compress to the area to make the itching stop. During the day I can get away with not overtly having to itch myself, but every time I go to the bathroom (and sort of irritate/touch the area) I have to sit there is itch for a few minutes until and then compose myself. There are no hives or rashes in the area and no real swelling unless I go on a total itch fest and then the area is sore.
Other that this itching, I feel completely normal in general. I have had an uncomfortable stomach pains a couple times during the day but nothing lasting longer than a few seconds. I do a have a very dry mouth and water goes through me very quickly so I am peeing constantly, which I view as a good thing since I figure its cleaning out my urinary tract. I do feel a bit more bloated than normal but when I look in the mirror I don’t look it (probably just all the water).
The third time I was prescribed it, I wasn’t sure if the symptoms were due to the sulfameth as I also took Prosed at the onset of my symptoms (to relieve pain/discomfort) and I thought it may be due to the Prosed. However, this fourth time sulfameth is the only drug that I took so I know it’s the only thing that could be the cause of the itching. I asked my doctor if this itching was a common symptom and he said it was not but since it is an antibiotic is messes with the fauna of your system it can cause reactions in some people that don’t necessarily occur in others.
Just as a note I have been drinking water in addition to liquids that are not necessarily UTI friendly: coffee, diet coke and beer (1 per night). I have also been eating normally.